Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Bleeding for 12 weeks on Cerazette.

 - UBBFriend: Email this page to someone!    
Author Topic: Bleeding for 12 weeks on Cerazette.
Satsuma
Neophyte
Member # 38368

Icon 1 posted      Profile for Satsuma     Send New Private Message       Edit/Delete Post 
Hello!

I've been taking Cerazette since mid-November last year (I'll start my fifth packet this Thursday.) Since December 13th (12 weeks ago) I've been almost continuously having what looks like a normal menstrual period. I've had a few days where I haven't bled at all but apart from that I've been bleeding continuously for the last three months, and I'm getting slightly concerned about it. I've taken all the pills within a few minutes of 7.30am except for one which was an hour late and once when I thought I'd forgotten in the morning I mistakenly took an extra pill at 10.30pm.

It's not impossible that I could have miscarried in November as I went seven weeks between periods but I'd consider it unlikely given that the only type of sex I'd had at that time was manual sex five weeks after my last period. Realistically this was probably caused by stress as I'd just moved away to University, and pretty much every other girl I asked said that she'd also had an unusually long cycle.

I'm aware that 'spotting' can occur at first when you take hormonal contraceptives, but hadn't expected to bleed this much for this long. I'm not especially enjoying bleeding all the time but I'm not too fond of the idea of not bleeding at all either. Basically I'd like to ask if this level/duration of bleeding is 'normal' and if in your opinion it's likely to stop soon or if I should go to the medical center to possibly try to get the prescription changed.

Thanks.

Posts: 8 | From: Exeter, England | Registered: May 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Have you checked in at all yet with your healthcare provider about this, even just called in?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Satsuma
Neophyte
Member # 38368

Icon 1 posted      Profile for Satsuma     Send New Private Message       Edit/Delete Post 
I went back after eight weeks and was told that I should probably wait a few weeks to see if it stopped, but it's actually gotten slightly heavier since then. They did say I could go back and try to get put on a combined prescription (I've had migranes so that's potentially difficult) if it was really bothering me but there was a clear implication that I should just wait a little bit longer and that it would eventually go away.
Posts: 8 | From: Exeter, England | Registered: May 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Okay. Progestin-only pills or other methods of contraception do have the side effect of spotting (much, much more so that combined hormonal methods), and for some women, it can be a constant, unfortunately.

If you're up to date with tests for STIs, and this bleeding has been ruled out as being related to that or any other health issue -- I'd say that's your next step -- then chances are, this is how a progestin-only method is going to be in your body.

That would rule out progestin-only pills like these, the implant or Depo as methods if you don't want to risk spotting like this.

If you have the kind of migraines that combined hormonal pills and other methods aren't a sound fit with, have you considered an IUD? If not, that may be a good option for you.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Satsuma
Neophyte
Member # 38368

Icon 1 posted      Profile for Satsuma     Send New Private Message       Edit/Delete Post 
Okay, thank you for your help.

I'll probably go to the doctor's to rule out any other medical issues ASAP and to discuss the migranes (which apparently may not be the type that mean I can't take the combined pills) and any other methods which they think I could use. I'm not keen on the idea of having an IUD but I suppose that's something that may be worth considering if there aren't any other options that work for me.

Thanks again

Posts: 8 | From: Exeter, England | Registered: May 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
With the migraines, do you have auras/visual disturbances with them?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Satsuma
Neophyte
Member # 38368

Icon 1 posted      Profile for Satsuma     Send New Private Message       Edit/Delete Post 
No, which is why they said I might be able to go on a combined prescription. However, I never had migranes before I took combined pills (I was on them for two months in 2007 to skip a period in order to go on a camping trip) and the migranes started a month after I began taking them and have happened ever since. I did find that starting to wear glasses reduced their frequency so it could have been related to/caused by that, but the correlation still makes me hesitate to say that there's no connection between the migranes and the pills.
Posts: 8 | From: Exeter, England | Registered: May 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
I totally understand.

Sounds like if they find out this is only because of your pills, your best bet might be to look at IUDs, maybe something like the ring (also a combined method, but because the estrogen isn't absorbed the same way as the pill, might make a diff), or even consider non-hormonal methods.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Satsuma
Neophyte
Member # 38368

Icon 1 posted      Profile for Satsuma     Send New Private Message       Edit/Delete Post 
I hadn't actually thought about using the ring - it's not a method I've heard much about. I'll certainly look into that. We're already using condoms, but I feel one heck of a lot more secure using two methods and combining a barrier and hormonal method seemed the best way of doing that.

I will go and research some other methods now though - thanks.

Posts: 8 | From: Exeter, England | Registered: May 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Sure thing!

Here's a link that might help get you started: Birth Control Bingo!

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3